Remote Access Conformal Geometry and Dynamics
Green Open Access

Conformal Geometry and Dynamics

ISSN 1088-4173

 
 

 

Deligne-Mostow lattices with three fold symmetry and cone metrics on the sphere


Author: Irene Pasquinelli
Journal: Conform. Geom. Dyn. 20 (2016), 235-281
MSC (2010): Primary 32M05, 57M50, 51M10
DOI: https://doi.org/10.1090/ecgd/299
Published electronically: July 19, 2016
MathSciNet review: 3522983
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Deligne and Mostow constructed a class of lattices in $ PU(2,1)$ using monodromy of hypergeometric functions. Thurston reinterpreted them in terms of cone metrics on the sphere. In this spirit we construct a fundamental domain for the lattices with three fold symmetry in the list of Deligne and Mostow. This is a generalisation of the works of Boadi and Parker and gives a different interpretation of the fundamental domain constructed by Deraux, Falbel, and Paupert.


References [Enhancements On Off] (What's this?)

  • [BP15] Richard K. Boadi and John R. Parker, Mostow's lattices and cone metrics on the sphere, Adv. Geom. 15 (2015), no. 1, 27-53. MR 3300709, https://doi.org/10.1515/advgeom-2014-0022
  • [DFP05] Martin Deraux, Elisha Falbel, and Julien Paupert, New constructions of fundamental polyhedra in complex hyperbolic space, Acta Math. 194 (2005), no. 2, 155-201. MR 2231340, https://doi.org/10.1007/BF02393220
  • [DM86] P. Deligne and G. D. Mostow, Monodromy of hypergeometric functions and nonlattice integral monodromy, Inst. Hautes Études Sci. Publ. Math. 63 (1986), 5-89. MR 849651
  • [DPP16] Martin Deraux, John R. Parker, and Julien Paupert, New non-arithmetic complex hyperbolic lattices, Invent. Math. 203 (2016), no. 3, 681-771. MR 3461365, https://doi.org/10.1007/s00222-015-0600-1
  • [FP06] Elisha Falbel and John R. Parker, The geometry of the Eisenstein-Picard modular group, Duke Math. J. 131 (2006), no. 2, 249-289. MR 2219242, https://doi.org/10.1215/S0012-7094-06-13123-X
  • [Gol99] William M. Goldman, Complex hyperbolic geometry, Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, New York, 1999. Oxford Science Publications. MR 1695450
  • [Mos80] G. D. Mostow, On a remarkable class of polyhedra in complex hyperbolic space, Pacific J. Math. 86 (1980), no. 1, 171-276. MR 586876
  • [Mos86] G. D. Mostow, Generalized Picard lattices arising from half-integral conditions, Inst. Hautes Études Sci. Publ. Math. 63 (1986), 91-106. MR 849652
  • [Mos88] G. D. Mostow, On discontinuous action of monodromy groups on the complex $ n$-ball, J. Amer. Math. Soc. 1 (1988), no. 3, 555-586. MR 932662, https://doi.org/10.2307/1990949
  • [Par06] John R. Parker, Cone metrics on the sphere and Livné's lattices, Acta Math. 196 (2006), no. 1, 1-64. MR 2237205, https://doi.org/10.1007/s11511-006-0001-9
  • [Par09] John R. Parker, Complex hyperbolic lattices, Discrete groups and geometric structures, Contemp. Math., vol. 501, Amer. Math. Soc., Providence, RI, 2009, pp. 1-42. MR 2581913, https://doi.org/10.1090/conm/501/09838
  • [Sau90] John Kurt Sauter Jr., Isomorphisms among monodromy groups and applications to lattices in $ {\rm PU}(1,2)$, Pacific J. Math. 146 (1990), no. 2, 331-384. MR 1078386
  • [Thu98] William P. Thurston, Shapes of polyhedra and triangulations of the sphere, The Epstein birthday schrift, Geom. Topol. Monogr., vol. 1, Geom. Topol. Publ., Coventry, 1998, pp. 511-549. MR 1668340, https://doi.org/10.2140/gtm.1998.1.511

Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2010): 32M05, 57M50, 51M10

Retrieve articles in all journals with MSC (2010): 32M05, 57M50, 51M10


Additional Information

Irene Pasquinelli
Affiliation: Department of Mathematical Sciences, Durham University, Lower Mountjoy, Stockton Road, Durham DH1 3LE, United Kingdom
Email: irene.pasquinelli@durham.ac.uk

DOI: https://doi.org/10.1090/ecgd/299
Received by editor(s): October 8, 2015
Received by editor(s) in revised form: April 4, 2016
Published electronically: July 19, 2016
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society